Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

A heterogeneous parasitic-mutualistic model of mistletoes and birds on a periodically evolving domain

Department of Applied Mathematics, Lanzhou University of Technology, Lanzhou 730050, China

In this paper, a parasitic-mutualistic model of mistletoes and birds defined in a heterogneous and periodically evolving domain is comprehensively investigated to reveal some new dynamical phenomena caused by the domain evolution. By establishing the core spatial-temporal risk index R0B and R0M for birds population and mistletoes-birds population, respectively, the fundamental extinction, persistence and coexistence behaviors are studied, and distinguished by such indexes. Moreover, the impact of domain evolution on the viability of mistletoes is examined as well, and it is concluded that the average expansion of the domain can enhance mistletoes’ transmission capability, therefore, pro-mote the viability of mistletoes, and vice versa. Finally, numerical simulations are also exhibited for some specific cases to verify the theoretical conclusions.
  Figure/Table
  Supplementary
  Article Metrics

Keywords Parasitic-mutualistic model of mistletoes and birds; heterogeneous environment; periodically evolving domain; nonlinear reaction-diffusion equation

Citation: Jie Wang, Jian Wang, Jiafeng Cao. A heterogeneous parasitic-mutualistic model of mistletoes and birds on a periodically evolving domain. Mathematical Biosciences and Engineering, 2020, 17(6): 6678-6698. doi: 10.3934/mbe.2020347

References

  • 1. J. E. Aukema, C. M. del Rio, Where does a fruit-eating bird deposit mistletoe seeds? seed deposition patterns and an experiment, Ecology, 83 (2002), 3489-3496.
  • 2. D. W. Watson, Mistletoe: A keystone resource in forests and woodlands worldwide, Ann. Rev. Ecol. Evol. Syst., 32 (2001), 219-249.
  • 3. R. Liu, C. M. del Rio, J. Wu, Spatiotemporal variation of mistletoes: A dynamic modeling approach, Bull. Math. Biol., 73 (2011), 1794-1811.
  • 4. C. C. Wang, R. S. Liu, J. P. Shi, C. M. del Rio, Spatiotemporal mutualistic model of mistletoes and birds, J. Math. Biol., 68 (2014), 1479-1520.
  • 5. C. C. Wang, R. S. Liu, J. P. Shi, C. M. del Rio, Traveling waves of a mutualistic model of mistletoes and birds, Discrete Contin. Dyn. Syst., 35 (2014), 1743-1765.
  • 6. E. J. Crampin, E. A. Gaffney,P. K. Maini, Reaction and diffusion on growing domains: scenarios for robust pattern formation, Bull. Math. Biol., 61 (1999), 1093-1120.
  • 7. E. J. Crampin, E. A. Gaffney, P. K. Maini, Mode-doubling and tripling in reaction-diffusion patterns on growing domains: a piecewise linear model, J. Math. Biol., 44 (2002), 107-128.
  • 8. Q. L. Tang, Z. G. Lin, The asymptotic analysis of an insect dispersal model on a growing domain, J. Math. Anal. Appl., 378 (2011), 649-656.
  • 9. Q. L. Tang, L. Zhang, Z. G. Lin, Asymptotic profile of species migrating on a growing habitat, Acta Appl. Math., 116 (2011), 227-235.
  • 10. D. H. Jiang, Z. C. Wang, The diffusive logistic equation on periodically evolving domains, J. Math. Anal. Appl., 458 (2018), 93-111.
  • 11. M. Y. Zhang, Z. G. Lin, The diffusive model for Aedes Aegypti mosquito on a periodically evolving domain, Discrete Contin. Dyn. Syst. Ser. B, 24 (2018), 4703.
  • 12. M. Zhu, Y. Xu, J. D. Cao, The asymptotic profile of a dengue fever model on a periodically evolving domain, Appl. Math. Comput., 362 (2019), 124531.
  • 13. D. Acheson, Elementary Fluid Dynamics, Oxford University Press, New York, 1990.
  • 14. M. J. Baines, Moving Finite Element, Monographs on Numerical Analysis, Clarendon Press, Oxford, 1994.
  • 15. D. Daners, P. K. Medina, Abstract Evolution Equations, Periodic Problems and Applications, Longman Scientific & Technical, Harlow, 1992.
  • 16. P. Hess, Periodic-Parabolic Boundary Value Problems and Positivity, Pitman Research Notes in Mathematics vol 247, Longman Scientific & Technical, Harlow, 1991.
  • 17. R. S. Cantrell, C. Cosner, Spatial Ecology via Reaction-Diffusion Equations, John Wiley & Sons Ltd., 2003.
  • 18. J. Ge, C. X. Lei, Z. G. Lin, Reproduction numbers and the expanding fronts for a diffusionadvection SIS model in heterogeneous time-periodic environment, Nonlin. Anal. Real World Appl., 33 (2017), 100-120.
  • 19. M. Y. Zhang, Z. G. Lin, A reaction-diffusion-advection model for Aedes aegypti mosquitoes in a time-periodic environment, Nonlin. Anal. Real World Appl., 46 (2019), 219-237.
  • 20. X. Liang, L. Zhang, X. Q. Zhao, Basic reproduction ratios for periodic abstract functional differential equations (with application to a spatial model for Lyme disease), J. Dynam. Differ. Equat., 31 (2019), 1247-1278.
  • 21. R. Peng, X. Q. Zhao, A reaction-diffusion SIS epidemic model in a time-periodic environment, Nonlinearity, 25 (2012), 1451-1471.
  • 22. L. Q. Pu, Z. G. Lin, A diffusive SIS epidemic model in a heterogeneous and periodically evolving environment, Math. Biosci. Eng., 16 (2019), 3094-3110.
  • 23. C. V. Pao, Stability and attractivity of periodic solution parabolic system with time delays, J. Math. Anal. Appl., 304 (2005), 423-450.

 

Reader Comments

your name: *   your email: *  

© 2020 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved